Département de médecine interne-gériatrie-thérapeutique, CHU Rouen Saint-Julien, Le Petit Quevilly, France
Département de long séjour gériatrique et médecine physique et réadaptation, Hôpital de Châlons-en-Champagne, France
Digitalis remains a treatment that is difficult to manage, especially in the elderly. Methods: A retrospective, unicentric study carried out within the unit of Internal medicine and geriatrics, Reims University Hospital Center, between January and June 2014. Collection of all patients hospitalized, after 75 years, receiving treatment with digitalis, either as soon as they enter (present on the usual prescription of the patient), during their hospitalization and on their exit. Results: 20 patients were included. The median age was 89 years (range: 78-94). Digitalis was only used in slowing down the ventricular rate during atrial fibrillation; 7 patients (35%) had a high serum digoxin concentration, of which 4 had renal failure. Three patients presented a digital cup on the electrocardiogram. In our series, in digoxin overdosage, 3 patients with electrical signs of digoxin overdosage have all 3 digoxin-beta-blockers. We are in the limit of the significance, for the connection between digoxinemia and the appearance of electrical signs of overdose in digitalis (p=0.06). Conclusion: Digoxin therefore remains a drug that is difficult to manage, mainly in the elderly, as there are many clinical, biological drug and therapeutic constraints. Failure to comply with the rules for the use and monitoring of digoxin may prove fatal in the elderly.